Advertisement

Prostin E2 Overdose

If you have been given too much Prostin E2 (dinoprostone vaginal suppository), it could cause strong, prolonged, or frequent uterine contractions. It may also lead to more intense side effects of the drug, such as vomiting, diarrhea, and chills. Treatment for this type of overdose would likely involve close monitoring and treating any symptoms that occur.

Can You Receive Too Much Prostin E2?

Prostin E2® (dinoprostone vaginal suppository) is a prescription medication used to vaginally remove pregnancy contents to cause an abortion or in women who have had a missed abortion (a missed miscarriage). It is also used to treat a certain cancer-like disease of the uterus known as nonmetastatic gestational trophoblastic disease.
As with any medication, it is probably possible to use too much Prostin E2. The effects of an overdose would likely vary, depending on a number of factors, including the Prostin E2 dosage and whether it was combined with any other medications or substances.

Effects of an Overdose

There is very little information available on the possible effects of a Prostin E2 overdose. However, based on information available from other medicines that contain the same active ingredient (dinoprostone), as well as the known actions of the medication, an overdose could cause unusually strong, prolonged, or frequent uterine contractions.
In addition, an overdose may lead to more intense Prostin E2 side effects, such as:

Treatment Options for a Prostin E2 Overdose

The treatment for an overdose with Prostin E2 will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Supportive treatment may include oxygen or certain medications to help with strong contractions, or intravenous (IV) fluids for severe fever, vomiting, and diarrhea.
It is important to seek medical attention immediately if you believe that you may have been given too much of this medication.
Last reviewed by: Kristi Monson, PharmD
Advertisement
9 Signs You May Have Hyperactive-Impulsive Type Adult ADHD